MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the temperature was not as expected.Additionally, a system notice was received indicating that the refrigerant delivery path was obstructed.The error was attempted to be cleared without resolve.The coaxial umbilical cable was reconnected several times without resolve.The electrical umbilical cable was replaced, all connections were checked, and the console was restarted, with no success.The catheter was also tested out of the patient body with no resolve.The procedure was aborted due to impossibility of console operation, and the patient was under general anesthesia.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Event summary: the patient data files showed at least four injections were performed with catheter 2af283/35145 on the date of the event; system notice (#50012) indicating that the refrigerant delivery path was obstructed was triggered on application one, three, and four.The returned failure file showed system notice #50012 ¿the refrigerant delivery path is obstructed¿ was triggered multiple times.Power up file information is not relevant to the reported issue.In conclusion, the reported the system notice #50012 ¿the refrigerant delivery path is obstructed¿ was confirmed through the date analysis.The reported temperature issue cannot confirm the data analysis.This report will be recorded and trended.Possible malfunction cannot be identified with clinical data analysis only.The product issues reported (system notice 50012, temperature) are not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7534179
Report Number3002648230-2018-00330
Device Sequence Number19256617
Product Code LPB
UDI-Device Identifier00643169449596
UDI-Public00643169449596
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer06/27/2018
07/25/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date06/28/2018
08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR
Patient Weight83